What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 16, 2:34 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 16, 2:34 PM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service State College PA
334 PM EDT Fri Jun 16 2017
.SYNOPSIS...
An unsettled weather pattern will remain over the state into
early next week. Look for showers and thunderstorms to develop
each afternoon as well. A cold front will move through the area
early in the work week bringing cooler and drier conditions.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Showers and thunderstorms increasing in coverage and intensity
early this afteroon. Most of central and southern areas of the
forecast area can expect to see rainfall for a while this
afternoon into early evening. Some of the rainfall will bring
brief heavy downpours. Flash flood guidance is rather high for
the southeast half of the forecast area in response to the
recent dry weather. This should help reduce the flood potential,
but any storms that train or move slow enough are capable of
producing minor flooding for the remainder of the afternoon.
Look for showers to decrease in intensity after sunset with
another muggy and mild night with valley fog formation closer to
sunrise.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Atmosphere changes little Saturday with abundant low level
moisture in place. Diurnally driven showers and thunderstorms
are expected for form again, especially across the southern half
of the state. Look for warm temperatures well into the 80s by
the afternoon. Broken record for the overnight hours with mild
and humid conditions with more fog formation late.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Model and ensemble guidance remain in good agreement on the
development of a modestly strong mid/upper level trough over the
Great Lakes by Monday, with multiple waves progressing around
the base of the trough and ejecting northeast into Canada. The
most likely period for showers and thunderstorms (Sun-Mon) will
focus along the associated surface cold front which is progged
to slowly push southeast and reach the Mid Atlantic coast by
20/12z. Precipitation will be focused mainly to the west of the
Appalachians on Sunday before shifting east on Monday.
Temperatures are fcst to trend above average over the weekend
with max readings in the mid 80s to low 90s on Sunday. Max heat
index is projected to reach the mid/upper 90s across portions of
the mid- lower Susquehanna Valley. Unlike the recent heat
episode, the duration of hot temperatures will be shorter and
last 2 days at most (limited area-SEPA). Lower humidity and near
average temperatures are likely following the cold frontal
passage into the middle part of next week. Another shortwave is
fcst to rotate through the trough around midweek before the
upper level pattern turns more zonal by the end of next week.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Look for scattered showers and thunderstorms across the region
this afternoon and evening and again on Saturday and Sunday.
Valley fog formation close to sunrise each morning as well.
.OUTLOOK...
Sat...AM cig/fog restrictions. PM TSRA impacts SE.
Sun...Patchy AM fog east. PM TSRA impacts NW half.
Mon...TSRA impacts, esp SE half.
Tue...SHRA NW. No sig wx.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Ross
NEAR TERM...Ross
SHORT TERM...Ross
LONG TERM...Fitzgerald/Gartner
AVIATION...Ross
Hazardous weather outlook, Jun 16, 4:52 AM EST, 12 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
552 AM EDT Fri Jun 16 2017
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-171000-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
552 AM EDT Fri Jun 16 2017
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Severe thunderstorms with damaging wind gusts, large hail and
locally excessive rainfall are possible late Sunday, mainly across
the northwest half of Pennsylvania.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 16, 3:32 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service State College PA
432 PM EDT FRI JUN 16 2017
PAZ024-025-162115-
Blair PA-Cambria PA-
432 PM EDT FRI JUN 16 2017
...SPECIAL WEATHER STATEMENT...
At 431 PM EDT, Doppler radar indicated a strong thunderstorm over
Loretto, moving northeast at 25 mph.
Torrential rain is expected.
Pea size hail and winds in excess of 30 mph are possible.
Locations impacted include...
Portage, Ebensburg, Altoona, Loretto, Gallitzin, Horseshoe Curve,
Prince Gallitzin State Park, Cresson, Sankertown, Lilly, Tunnelhill,
Cassandra, Chest Springs, Ashville, Colver, Peoples Natural Gas
Field, Allegheny Portage Railroad National Historic Site, Penn State
Altoona, Saint Francis University and Mt. Aloysius College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. This area received heavy rain last evening and very wet.
&&
LAT...LON 4068 7854 4050 7831 4038 7868 4052 7882
TIME...MOT...LOC 2031Z 233DEG 23KT 4051 7866
Evanego
Local storm report, Jun 16, 4:37 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
537 PM EDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM FLASH FLOOD JOHNSTOWN 40.33N 78.92W
06/16/2017 CAMBRIA PA 911 CALL CENTER
NUMEROUS ROAD CLOSURES DOWNTOWN JOHNSTOWN
&&
EVENT NUMBER CTP1701211
PAHLocal storm report, Jun 16, 4:39 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
539 PM EDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FLASH FLOOD PINECROFT 40.57N 78.35W
06/16/2017 BLAIR PA 911 CALL CENTER
LOWER RIGGLES GAP ROAD CLOSED DUE TO FLOODING AND
DEBRIS ON THE ROAD
&&
EVENT NUMBER CTP1701212
PAHLocal storm report, Jun 16, 4:41 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
541 PM EDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD WINDBER 40.23N 78.83W
06/16/2017 SOMERSET PA PUBLIC
STREAM OVERFLOWING ONTO JONES AVE
&&
EVENT NUMBER CTP1701213
PAHSpecial weather statement, Jun 16, 4:52 PM EST, 29 minutes before
Special Weather Statement
National Weather Service State College PA
552 PM EDT FRI JUN 16 2017
PAZ019-027-050-162215-
Mifflin PA-Snyder PA-Southern Centre PA-
552 PM EDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MIFFLIN...SNYDER...AND
SOUTHERN CENTRE COUNTIES UNTIL 615 PM EDT...
At 551 PM EDT, Doppler radar indicated a strong thunderstorm over
Seven Mountains and Milroy, moving east at 30 mph.
Torrential rainfall is occurring and Wind gusts up to 50 mph are
possible as well.
Locations impacted include...
Potters Mills, Belltown, Beaver Springs, Alfarata, Snyder-Middleswart
State Park, Milroy, Seven Mountains, McClure, Poe Valley State Park,
Reeds Gap State Park, Troxelville, Spring Mills, Reedsville, Wagner,
Siglerville and Beavertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized minor flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4070 7770 4072 7768 4073 7768 4072 7771
4073 7772 4072 7777 4085 7757 4082 7735
4081 7735 4082 7732 4079 7708 4063 7747
TIME...MOT...LOC 2151Z 276DEG 25KT 4075 7758
DangeloLocal storm report, Jun 16, 5:17 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
617 PM EDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD ZION 40.92N 77.67W
06/16/2017 CENTRE PA LAW ENFORCEMENT
ZION BACK ROAD UNDERWATER IN WALKER TOWNSHIP
&&
EVENT NUMBER CTP1701214
PAH